Alert archive / California / Small Craft Advisories in 2009
Small Craft Advisory 22, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 3, 2009, 4:36 AM PDT. It took effect at May 3, 2009, 5:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2009, 4:36 AM PDT (11:36 UTC)
- In effect from
- May 3, 2009, 5:00 AM PDT
- Expired
- May 3, 2009, 9:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
621 WHUS76 KEKA 031136 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 436 AM PDT SUN MAY 3 2009 PZZ450-470-031600- /O.NEW.KEKA.SC.Y.0022.090503T1200Z-090503T1600Z/ /O.CON.KEKA.GL.W.0063.090504T1900Z-090505T0400Z/ /O.CON.KEKA.SE.W.0016.090504T1900Z-090505T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 436 AM PDT SUN MAY 3 2009 ...SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. A GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY. STRONG LOW PRESSURE WILL PASS TO THE NORTHWEST MONDAY AFTERNOON AND EVENING...RESULTING IN GALE FORCE GUSTS AND HAZARDOUS SEAS ACROSS THE NORTHERN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-031600- /O.NEW.KEKA.SC.Y.0022.090503T1200Z-090503T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 436 AM PDT SUN MAY 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
920 WHUS76 KEKA 031559 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 859 AM PDT SUN MAY 3 2009 PZZ450-470-040000- /O.EXP.KEKA.SC.Y.0022.000000T0000Z-090503T1600Z/ /O.CON.KEKA.GL.W.0063.090504T1900Z-090505T0400Z/ /O.CON.KEKA.SE.W.0016.090504T1900Z-090505T0400Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 859 AM PDT SUN MAY 3 2009 ...GALE WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM NOON TO 9 PM PDT MONDAY... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... STRONG LOW PRESSURE WILL PASS TO THE NORTHWEST MONDAY AFTERNOON AND EVENING...RESULTING IN GALE FORCE GUSTS AND HAZARDOUS SEAS ACROSS THE NORTHERN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-475-031700- /O.EXP.KEKA.SC.Y.0022.000000T0000Z-090503T1600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 859 AM PDT SUN MAY 3 2009 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING... WINDS AND SEAS HAVE DECREASED TO BELOW SMALL CRAFT ADVISORY LEVELS THIS MORNING. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 3, 3:58 AM PDT, 38 minutes earlier.
Area forecast discussion, May 3, 3:58 AM PDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 358 AM PDT SUN MAY 3 2009 .SYNOPSIS...A SERIES OF STORMS WILL MAINTAIN WET WEATHER ACROSS NORTHWEST CALIFORNIA INTO THE MIDDLE OF NEXT WEEK. && .DISCUSSION...THE WET WEATHER PATTERN WILL CONTINUE FOR THE NEXT SEVERAL DAYS AS A SERIES OF UPPER LEVEL DISTURBANCES ROTATE AROUND THE PARENT LOW OFF THE BC COAST. RAIN WILL CONTINUE THROUGH MID MORNING BEFORE TAPERING OFF THROUGH THE EVENING AS ONE MINOR SHORT WAVE EXITS THE REGION. ANOTHER...STRONGER SHORT WAVE WILL MOVE ACROSS THE REGION LATE MON. MODELS COMING INTO BETTER AGREEMENT IN DEVELOPING A SFC LOW WELL OFFSHORE MON. WINDS WILL INCREASE OVER THE WATERS AND ALONG THE COAST N OF CAPE MENDOCINO MON AFTERNOON IN RESPONSE TO THE TIGHTENING PRESSURE GRADIENT. THE STRENGTHENING SFC LOW WILL COMBINE WITH DIFFLUENT FLOW ALOFT...PWATS AROUND 1.25 INCHES AND WAA TO GENERATE DECENT RAINS ACROSS NW CA MON INTO TUE. THIS SYSTEM WILL DROP BETWEEN 1 TO 2 INCHES OF RAIN ACROSS NW CA BY TUE MORNING WITH TERRAIN FAVORED LOCATIONS RECEIVING UP TO 4 INCHES. ANOTHER SHOT OF RAIN EXPECTED WED AS ANOTHER SHORT WAVE MOVES ACROSS THE REGION. RIVER LEVELS ACROSS THE REGION WILL CONTINUE TO RISE THROUGH WEDNESDAY. BY THURSDAY...THE UPPER TROUGH WILL FINALLY PUSH INLAND BRINGING A DRYING AND WARMING TREND HEADING INTO NEXT WEEKEND. MODEL SOLUTIONS SHOW A WEAK TROUGH DEVELOPING OVER THE PAC NW SAT RESULTING IN SCHC POPS MAINLY ALONG THE ORCA BORDER. BC && .MARINE...ALTHOUGH A FEW ADVISORY LEVEL GUSTS ARE NOTED NEAR PT ARENA EARLY THIS MORNING...WINDS AND SEAS IN GENERAL WILL SLOWLY DIMINISH DURING THE DAY. THE RESPITE WILL BE SHORT LIVED...AS DEEP LOW PRESSURE PASSES TO THE NORTHWEST OF THE WATERS MONDAY AFTERNOON AND EVENING. THE PREFERRED SOLUTIONS REMAIN THE GFS/EURO DUO WHICH ARE WELL CORROBORATED BY THE HPC SURFACE FEATURES OVER THE NEXT COUPLE OF DAYS. MARINE MOS GUIDANCE SHOWS WINDS OF 30-40 KT DEVELOPING OVER THE NORTHERN WATERS TOMORROW AFTERNOON/EVENING AND THE STRENGTH OF THE GRADIENT LOOKS TO SUPPORT SUCH SPEEDS. SO WE HOISTED A GALE WARNING AND HAZARDOUS SEAS WARNING FOR THIS PERIOD. THE LATTER WARNING MAY BE A LITTLE IFFY GIVEN THE RELATIVELY SHORT DURATION OF WINDS BUT BUILDING FRESH SWELL IN TANDEM WITH WIND WAVE SHOULD BE SUFFICIENT FOR COMBINED SEAS VERIFICATION. BURGER && .AVIATION...STRATUS CEILINGS RANGE BETWEEN MVFR AND VFR AT EARLY MORNING WITH INTERMITTENT SHOWERS. THESE SHOWERS WILL DIMINISH IN COVERAGE DURING THE AFTERNOON...BUT WEAK WINDS WITH POOR MIXING WILL LIKELY KEEP FLIGHT CONDITIONS HOVERING BETWEEN MVFR AND VFR AT THE COAST WITH SOME IMPROVEMENT TO VFR FOR INLAND AREAS. BURGER && .EKA WATCHES/WARNINGS/ADVISORIES... GALE WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM MONDAY AFTERNOON AND EVENING HAZARDOUS SEAS WARNING PT ST GEORGE TO CAPE MENDOCINO AND OUT 60 NM MONDAY AFTERNOON AND EVENING && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 2:48 AM PDT | Gale Warning | EKA | 42 hr | |
| May 3, 2:48 AM PDT | Hazardous Seas Warning | EKA | 42 hr | |
| May 3, 2:58 PM PDT | Small Craft Advisory for Winds | EKA | 12 hr | |
| May 3, 2:58 PM PDT | Small Craft Advisory for Hazardous Seas | EKA | 12 hr |
Nearby
Small Craft Advisories in California, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.